Profile

Prof Daniel RALPH

Co-Principal Investigator

Prof Danny Ralph is a Founder and Director of the Centre for Risk Studies, Professor of Operations Research at Cambridge Judge Business School, and a Fellow of Churchill College.

Danny received his PhD in 1990 from the University of Wisconsin Madison. He was a faculty member of the Mathematics & Statistics Department at the University of Melbourne before coming to Cambridge University for a joint appointment in the Engineering Department and Cambridge Judge Business School.

He is a member of the Australian Mathematical Society, INFORMS, the Mathematical Optimization Society and SIAM. He was Editor-in-Chief of Mathematical Programming (Series B) from 2007-2013 and has served on the editorial boards of Mathematics of Operations Research and the SIAM Journal on Optimization, as well as the SIAM-MPS book series on optimisation.

Cambridge

Researchers

C4T IRP JPS

Research Interest

- Risk aversion in electricity markets
- Risk in business decision making
- Methods and models for optimisation problems and equilibrium systems

Key Publications

Parpas, P., Ralph, D. and Wiesemann, W. (eds.) (2018) "Special issue on optimization models and algorithms for data science." Mathematical Programming, 167(1) (DOI: 10.1007/s10107-017-1217-5)

Kopec, G.M., Allwood, J.M., Cullen, J.M. and Ralph, D. (2015) "A general nonlinear least squares data reconciliation and estimation method for material flow analysis." Journal of Industrial Ecology, 20(5): 1038-1049 (DOI: 10.1111/jiec.12344)

Crouzeix, J.-P., Eberhard, A. and Ralph, D. (2015) "(Convex) level sets integration." Journal of Optimization Theory and Applications, 171(3): 865–886 (DOI: 10.1007/s10957-015-0795-8)

Ralph, D. and Smeers, Y. (2015) "Risk trading and endogenous probabilities in investment equilibria." SIAM Journal on Optimization, 25(4): 2589–2611 (DOI: 10.1137/110851778)

Wogrin, S., Hobbs, B.F., Ralph, D., Centeno, E. and Barquín, J. (2013) "Open versus closed loop capacity equilibria in electricity markets under perfect and oligopolistic competition." Mathematical Programming, 140(2): 295-322 (DOI: 10.1007/s10107-013-0696-2)

Ralph, D. and Xu, H. (2011) "Convergence of stationary points of sample average two-stage S stochastic programs: a generalized equation approach." Mathematics of Operations Research, 36(3): 568-592 (DOI: 10.1287/moor.1110.0506)